Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

Throbbing pain in head, tingling sensation at right arm. Taking ibroprofene and anti-inflammatory tablets. Need to ask a doctor?

hi i ve been experiencing pain in the right side of my head, it has been an on and off pain for about 5 weeks and for the last 6 days it has continued to be a deep throbbing pain. Every so often i get an intense stabbing pain which lasts for about 1 minute. This will sometimes send a tingerling sensation down my right arm . When i lay down my body will start to go numb which starts in my face and works down my body. I find that bright light and noises effect it even more. I went to the A and E today and the lady that i saw was a practice nurse said she thinks its a trapped nerve within my back. I have been taking ibroprofene and anti-inflamatry tablets but it hasn t seemed to ease the pain. She then said if it doesn t ease within a few days i will need to go back. Please could you give me anymore information on what this could be. Thank you Chloe
Asked On : Wed, 13 Mar 2013
Answers:  1 Views:  100
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Hello chole
Welcome to Health Care Magic

Acute onset throbbing pain on which is unilateral, associated with numbness and tingling in arms, aggravated with bright lights and noises is a classical presentation of migraine headache. It is also associated with nausea, vomiting and weakness.
Exact involvement of nerve can only be told by examination, otherwise with available history it appears to be migraine. Symptomatic relief with ibuprofen or any other medicines like paracetamol is possible. But proper evaluation by a neuropsychiatrist is needed for treatment.
Medicines like Cinnarizine, Betahistine, Naproxon etc. are given in migraine. For prevention of headache medicines like Beta blockers propranolol are useful.
Visit a psychiatrist for proper evaluation.


Dr. Seikhoo Bishnoi
Answered: Thu, 14 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor